Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Sep 28, 2020, 4:00 AM CDT for 5 counties in Texas. It took effect at Sep 28, 2020, 5:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2020, 4:00 AM CDT (09:00 UTC)
- In effect from
- Sep 28, 2020, 5:00 AM CDT
- Expired
- Sep 28, 2020, 12:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 217 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4632 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065 WWUS74 KMAF 280900 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 400 AM CDT Mon Sep 28 2020 TXZ271-281700- /O.CAN.KMAF.HW.W.0037.000000T0000Z-200928T1700Z/ /O.NEW.KMAF.HW.W.0038.200928T1000Z-200928T1700Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 300 AM MDT Mon Sep 28 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MDT THIS MORNING... * WHAT...Northeast winds 35 to 55 mph with gusts up to 70 mph expected. * WHERE...Guadalupe Pass. * WHEN...Until 11 AM MDT this morning. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ082-272-273-280-281700- /O.CAN.KMAF.WI.Y.0017.000000T0000Z-200928T1700Z/ /O.NEW.KMAF.WI.Y.0018.200928T1000Z-200928T1700Z/ Terrell-Van Horn and Highway 54 Corridor-Eastern Culberson County- Chisos Basin- Including the cities of Dryden, Sanderson, Van Horn, Big Bend NP, and Chisos Basin 400 AM CDT Mon Sep 28 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Terrell and Eastern Culberson Counties, and Van Horn and Highway 54 Corridor and Chisos Basin. * WHEN...Until noon CDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ277-281700- /O.CAN.KMAF.WI.Y.0017.000000T0000Z-200928T1200Z/ /O.NEW.KMAF.WI.Y.0018.200928T1000Z-200928T1700Z/ Davis Mountains- Including the city of Fort Davis 400 AM CDT Mon Sep 28 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Davis Mountains. * WHEN...Until noon CDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ028-029-033-034-TXZ045>048-050>053-059>063-070-274-281000- /O.CAN.KMAF.WI.Y.0017.000000T0000Z-200928T1200Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Reagan- Reeves County Plains- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Big Lake, and Pecos 400 AM CDT Mon Sep 28 2020 /300 AM MDT Mon Sep 28 2020/ ...WIND ADVISORY IS CANCELLED... Winds have decreased across the area. $$ TXZ275-276-279-281-282-281700- /O.NEW.KMAF.WI.Y.0018.200928T1000Z-200928T1700Z/ Chinati Mountains-Marfa Plateau-Central Brewster County- Presidio Valley-Lower Brewster County- Including the cities of Marfa, Big Bend NP, Panther Junction, Marathon, Presidio, Lajitas, and Castolon 400 AM CDT Mon Sep 28 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Rio Grande Valley, Chinati, Marfa Plateau, and Central Brewster. * WHEN...Until noon CDT today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Sep 28, 3:21 AM CDT, 39 minutes earlier.
Area forecast discussion, Sep 28, 3:21 AM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
321 AM CDT Mon Sep 28 2020
.DISCUSSION...
After a miserably, record hot Sunday, the strong cold front has
arrived with much cooler and windy conditions.
The cold front is currently making its way across the Big Bend
region this morning and should clear the Rio Grande in the next hour
or so. Winds right behind the front are sustained near 30 mph
with gusts near 50 mph at a few locations. Very strong gap winds
through Guadalupe Pass will also continue into the late morning
hours. We've already seen sustained winds near 60 mph at GDP. Will
cancel the advisory across the plains as winds have dropped there,
but add areas along the Rio Grande. Blowing dust is causing low
visibilities at many locations, but this should be short-lived as
winds decrease around sunrise. Temperatures have already fallen
into the 50's with a few 40's across northern areas. Highs will
only climb into the 70's today with 60's in the higher terrain.
The upper trough associated with the cold front will move east as a
large, anomalous ridge builds across the western U.S. this week.
This will put an end to our short-lived cool snap as temperatures
rise back above normal as early as Wednesday. NW flow aloft could
send another weak front south late this week, but temperatures
will likely stay near to above normal behind it. The weekend looks
very warm before another possible front arrives early next week.
Unfortunately, the forecast remains dry.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 45 79 51 / 0 0 0 0
Carlsbad 72 45 80 49 / 0 0 0 0
Dryden 76 52 82 54 / 0 0 0 0
Fort Stockton 71 47 76 52 / 0 0 0 0
Guadalupe Pass 62 47 71 51 / 0 0 0 0
Hobbs 70 42 77 49 / 0 0 0 0
Marfa 68 38 73 45 / 0 0 0 0
Midland Intl Airport 72 44 79 52 / 0 0 0 0
Odessa 72 45 78 52 / 0 0 0 0
Wink 74 46 80 51 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Wind Advisory until noon CDT today for Central Brewster County-
Chinati Mountains-Chisos Basin-Davis Mountains-Eastern
Culberson County-Lower Brewster County-Marfa Plateau-
Presidio Valley-Terrell-Van Horn and Highway 54 Corridor.
High Wind Warning until 11 AM MDT this morning for Guadalupe and
Delaware Mountains.
&&
24/29Hazardous weather outlook, Sep 27, 2:26 PM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 226 PM CDT Sun Sep 27 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-281930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 226 PM CDT Sun Sep 27 2020 /126 PM MDT Sun Sep 27 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Dry and breezy conditions in western portions of the forecast area will yield elevated to near critical fire weather this afternoon and evening. A cold front will bring strong, gusty winds through the region late tonight. Wind Advisory has been issued for the Permian Basin Trans Pecos, southeast New Mexico and Davis Mountains. Blowing dust may temporarily reduce visibility. A High Wind Warning is in effect for Guadalupe Pass and wind speeds could approach advisory levels across the plains. Blowing dust may temporarily reduce visibility. .DAYS TWO THROUGH SEVEN...Monday through Saturday Wind Advisory is in effect for the Chisos Mountains, Culberson, and Terrel counties. Blowing dust may temporarily reduce visibility. A High Wind Warning is in effect for Guadalupe Pass through Monday morning. Blowing dust may temporarily reduce visibility. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 4:00 AM CDT | High Wind Warning | MAF | Culberson | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.